Missouri, 2006

Hail in Missouri, April 23, 2006

April 23, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 23, 5:57 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 23, 5:57 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SUN APR 23 2006

.DISCUSSION...
FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN PORTIONS OF MO THIS
AFTERNOON...WITH SOME OVERRUNNING RWS AND TRWS CONTINUING TO DEVELOP
AND SLIDE SE ALONG FRONT.

MAIN FORECAST ISSUE IN THE SHORT TERM IS THIS BOUNDARY AND SEVERAL
ROUNDS OF PCPN THAT WILL DEVELOP AND SLIDE ALONG IT THROUGH TUESDAY.
FOR TONIGHT...BOTH NAM AND GFS INDICATE MCS DEVELOPMENT OVER EASTERN
KS...WHICH SLIDES SOUTHEASTWARD ALONG THE BOUNDARY. GFS SEEMS TO
HAVE THE BEST PLACEMENT ON THE PCPN AND BOUNDARY...SO WILL FOLLOW
CLOSER TO ITS SOLUTION. MAIN BULK OF PCPN TO MOVE INTO CWA BETWEEN
06Z AND 18Z...ESPECIALLY OVER SOUTHERN HALF OF CWA.

THEN SFC LOW ASSOCIATED WITH FRONTAL BOUNDARY BEGINS TO SINK
SOUTHEASTWARD INTO CENTRAL OK ON MONDAY...THIS WILL PULL THE
BOUNDARY BACK TO THE NORTH...GIVING MOST OF CWA A BRIEF
BREAK...BEFORE MAIN COLD FRONT PUSHES THROUGH MONDAY NIGHT. SHOULD
SEE ANOTHER ROUND OF HVY PCPN MONDAY NIGHT...THEN QUICKLY COME TO AN
END BY MIDDAY ON TUESDAY.

BEYOND THAT...SHOULD SEE STRONG SFC RIDGE BUILD BACK INTO THE
REGION...BRINGING IN COOLER...DRIER WEATHER FOR TUESDAY NIGHT
THROUGH THURSDAY NIGHT. NEXT CHANCE FOR RAIN IS FRIDAY AND SATURDAY.
SOME UNCERTAINTY WITH TIMING OF THIS SYSTEM...SO FOR NOW JUST HAVE
SILENT 20 POPS DURING THAT TIME PERIOD.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
WARM FRONT EXTENDS FROM NEAR KCGI TO KTBN WESTWARD TO ABOUT 40 MILES
NORTH OF KJLN. LIKE LAST NIGHT...WARM ADVECTION OVER THE TOP OF
THIS FRONT WILL BE THE CATALYST FOR CONVECTION ACROSS THE
SOUTHERN HALF OF THE CWFA TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WITH POTENTIALLY LOW MVFR OR EVEN IFR VSBYS IN HEAVY
RAIN AND OR HAIL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF THE
MISSOURI RIVER AND SOUTH OF THE I-70 CORRIDOR IN ILLINOIS.
SCATTERED NATURE OF THESE STORMS HAS MADE IT VERY DIFFICULT TO
PREDICT THE TIMING IN THE TERMINAL FORECASTS. A MCS IS EXPECTED TO
FORM OVER EASTERN KANSAS/WESTERN MISSOURI LATER THIS EVENING AND
THEN ROLL EAST/SOUTHEAST ALONG THE WARM FRONT OVERNIGHT. AGAIN...IT APPEARS
THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE
MISSOURI RIVER OVERNIGHT. THE WARM FRONT WILL CONTINUE MOVING
NORTH ON MONDAY WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS MOST OF THE AREA MONDAY AFTERNOON.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 23, 3:07 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SUN APR 23 2006

ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-241200-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-
407 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING
ALONG AND NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI AND
FAR SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY
WINDS AND LARGE HAIL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
POSSIBLE AFTER MIDNIGHT OVER THESE AREAS. THERE IS A RISK FOR
SEVERE THUNDERSTORMS OVER THE SOUTHERN PART OF MISSOURI FOR
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL
SHOWER AND THUNDERSTORM ACTIVITY LATE MONDAY THROUGH MONDAY
EVENING. THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA EARLY
TUESDAY MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND
LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE
SOUTHERN PART OF MISSOURI ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT.

ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036-
042-051-052-060-061-063-064-241200-
ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON IL-
407 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA MAINLY AFTER
MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY LATE MONDAY THROUGH MONDAY NIGHT WHEN A
COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN THIRD OF MISSOURI
AND ILLINOIS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

RP

In the hours before

Local storm report, Apr 23, 3:40 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             4 E BOURBON             38.15N 91.17W
04/23/2006  E1.75 INCH       CRAWFORD           MO   LAW ENFORCEMENT

            REPORTED BY FIRE DEPARTMENT

0426 PM     HAIL             BOURBON                 38.15N 91.25W
04/23/2006  E0.75 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 23, 4:20 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             ELLIS GROVE             38.01N 89.91W
04/23/2006  E0.88 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 23, 4:26 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WEINGARTEN              37.88N 90.22W
04/23/2006  E0.75 INCH       STE. GENEVIEVE     MO   PUBLIC

            FROM AL AGNEW COLLECTION

&&

JPEDIGO
Local storm report, Apr 23, 4:36 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             WEINGARTEN              37.88N 90.22W
04/23/2006  E0.75 INCH       STE. GENEVIEVE     MO   FIRE DEPT/RESCUE

&&

JPEDIGO
Local storm report, Apr 23, 7:17 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             11 SE CHAMOIS           38.57N 91.63W
04/23/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

            3/4 TO ONE INCH HAIL STRIPPING LEAVES OFF THE TREES

&&

JPEDIGO
Local storm report, Apr 23, 7:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             4 SW GASCONADE          38.63N 91.61W
04/23/2006  E0.88 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JPEDIGO

The radar

The Pleasant Hill radar (KEAX), 151 km away, was scanning. The volume nearest the first event began at 01:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Moniteau

When
April 23, 7:31 PM CST
Where
Moniteau County, 4 mi NW of Jamestown
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.800, -92.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501748.